Cymbalta?

Discussion in 'Fibromyalgia Main Forum' started by blondie68, Aug 9, 2005.

  1. blondie68

    blondie68 New Member

    Hello everyone, I am new to this message board. I've had fibromyalgia/chronic fatigue syndrome since about 1998. I just recently began taking Cymbalta, and am curious as to the benefits of it, if anyone else out there has had a positive result in terms of reduction of pain? It's only been a little over week for me, and I've read things online, some positive, some not so positive. Right now the worst side effect seems to be sleepiness.
  2. mother123

    mother123 Guest

    I've been on Cymbalta for approx. 3 1/2 months. At first I saw a decrease in pain, but after about a month the pain flared up again. I was just at my rheumatologist and questioned the sweating thing. It's been a hot and humid summer in cental PA so I sort of blamed that, but one night I woke up with my legs (and only my legs) all sweaty. I thought maybe it was because my legs and feet had hurt so much that day. My doctor had no idea, but now I know, it's the Cymbalta. I'm tired too, but I can't say if that's the meds I take or the FM!!!
    Good Luck!! Try and stay as upbeat as possible, rest when you can and take advantage of the good days!!!

    Cindy
  3. CFIDSNicole

    CFIDSNicole New Member

    Do a search here for it, you will find tons of info. There's a search box at the upper left side of the page.

    I am on it, and it did reduce my pain, but it took awhile for that to happen (maybe 6 weeks to a good 2 months).

    Nicole
  4. bellagirlc4

    bellagirlc4 New Member

    Unfortuntly my insurance will not cover it until my doctor has tried me on other things. I relized how much it helped me with the decrease of pain after it was out of my system. I am in constant pain again and cant wait to get back on it. I was tired for a while also. I sweat so bad anymore but I thought it was the hot and humid weather we have had. Best of luck to you.
  5. ckm

    ckm New Member

    I've been on Cymbalta for a couple of months. Started on 60 mg and was soooo sleepy during the day I switched to 30 mg a day. I do have alot of sweating especially in the morning when I'm trying to put on my makeup. One night I woke up with my jammies soaked, ugh. I don't know if it's really helped with the pain yet except I was needing a pain pill in the middle of the day and now I don't - usually. I'm also not sure if it's really helping the irritability/depression. I'm giving it a little more time just because my rheumy said it's a wonder drug for fibro patients.

    LOL
    ckm
  6. rmc20021

    rmc20021 New Member

    I have had to go to a higher dose than most (90) but because I'm a big person, I think my body needs a higher dose. Anyways, the first day I started it, I got very sick to my stomach so decided to take it just before I go to bed so I could 'sleep' through the nausea. That helped.

    It only started helping the pain after I went to the higher dose. I didn't start the 'sweating' until after I'd been on it a couple months, and then it continued for a month or two and then stopped.

    I'm quite happy with cymbalta because it has also allowed me to lose 30 pounds with no effort on my part....just imagine the weight I could lose if I could exercise.

    Unfortunately, even though it has helped with pain, it only helps if I don't do anything out of the ordinary....like I did Saturday at my daughter's wedding. I danced a couple fast songs and today, I'm still paying the price.
  7. stlouisgal

    stlouisgal New Member

    blondie:

    I am on cymbalta 90 mg started out on 30 then went to 60 and now am on 90. the sixty did help me w/pain didn't go away entirely but helped ease it, i did have nausea for about 2 weeks but that went away. i was very irritable but since i went on the 90mg seemed to have helped. i have NOT had any signs of sweating. i did have a hysterectomy in 11/04 have been on hrt, my internal med dr took me off the estratest and put me on premerin very low dose, have not had hot flashes or sweating yet. i have insomnia anyway so i can't help you there if that is a side effect. i wish i could say that it helped me loose weight, nothing has helped me do that i have the hardest time even loosing a pound anymore, i used to be very fit, lost 52 lbs, then got sick w/epstein barr then this fibro so i have gained 20 lbs back in 2 years unable to exercise even trying to walk a little and become so darn fatigued i hate this disease but am dealing w/it. just trying to find my "new" normal good luck to you. my dr did tell me that w/fibro patients it does take a little longer than other anti depressants to really get going, so keep on it and maybe you need to go up some. -donna-